AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
The Subregular Germ of Orbital Integrals
Thomas C. Hales

Memoirs of the American Mathematical Society
1992; 142 pp; softcover
Volume: 99
ISBN-10: 0-8218-2539-9
ISBN-13: 978-0-8218-2539-6
List Price: US$34
Individual Members: US$20.40
Institutional Members: US$27.20
Order Code: MEMO/99/476
[Add Item]

Request Permissions

Langlands theory predicts deep relationships between representations of different reductive groups over a local or global field. The trace formula attempts to reduce many such relationships to problems concerning conjugacy classes and integrals over conjugacy classes (orbital integrals) on \(p\)-adic groups. It is possible to reformulate these problems as ones in algebraic geometry by associating a variety \(Y\) to each reductive group. Using methods of Igusa, the geometrical properties of the variety give detailed information about the asymptotic behavior of integrals over conjugacy classes. This monograph constructs the variety \(Y\) and describes its geometry. As an application, the author uses the variety to give formulas for the leading terms (regular and subregular germs) in the asymptotic expansion of orbital integrals over \(p\)-adic fields. The final chapter shows how the properties of the variety may be used to confirm some predictions of Langlands theory on orbital integrals, Shalika germs, and endoscopy.


Researchers in the fields of automorphic forms, representation theory and \(p\)-adic groups.

Table of Contents

  • Basic constructions
  • Coordinates and coordinate relations
  • Groups of rank two
  • The subregular spurious divisor
  • The subregular fundamental divisor
  • Rationality and characters
  • Applications to endoscopic groups
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia